Wednesday July 30th 2014

What happens when you snort Vicodin ?

Considering snorting Vicodin?

When you snort Vicodin, your central nervous system receives a high dose of hydrocodone quickly. However, these unfiltered effects of Vicodin can lead to quicker physical dependency on Vicodin than if you were to take Vicodin orally. And while many people ignore the risks and dangers of snorting Vicodin, they are real.  Snorting Vicodin is addictive. Read on to find out more of what snorting Vicodin does to your body and the risks you run every time you snort Vicodin. Plus, a section at the end for your Vicodin questions or to ask for Vicodin addiction help.

What does snorting Vicodin do?

Snorting Vicodin causes hydrocodone to enter the bloodstream faster than oral administration. When you snort Vicodin, the powder is absorbed through the mucus membrane of the nose and into the sinus passageways. Instead of taking about thirty minutes to work on the body, snorting Vicodin only takes about 3 minutes, on average, effects of Vicodin to begin.

Generally, you will feel the effects of Vicodin such as pain relief, relaxation, and an added euphoria when you snort Vicodin. But not only is this method of administration faster, it is also more intense. As Vicodin passes through the body quicker, the effects of Vicodin will wear off faster than oral Vicodin doses. Snorting Vicodin also increases your chances of experiencing negative side effects and damage to your body such as nose and throat irritation or damage to the nasal septum.

Finally, when you snort Vicodin, this can be a sign that you or someone you love may need help.While snorting Vicodin is really effective you can also increase Vicodin tolerance or provoke Vicodin dependency (which can fuel an addiction). People who abuse Vicodin by snorting are more likely to suffer an addiction.

Is snorting Vicodin bad for you?

Yes. Snorting Vicodin is bad for you. The more you use Vicodin in this way, the more you can damage your body. You are also more likely to experience adverse or negative consequences. Your body is less able to shield itself from the side effects Vicodin can cause. When you snort Vicodin you risk experiencing the following side effects:

  • overdose
  • constipation
  • depression
  • depressed breathing
  • increased tolerance
  • increased risk of addiction
  • losing consciousness
  • potential sexual dysfunction

You also will damage your nasal passages and the ability for your body to naturally fend off bacteria and virus. Your nose is a strong first line of defense of pathogens. You could also damage your sense of smell. You could lose your sense of smell all together.

Is snorting Vicodin dangerous?

Yes. Relative to other drugs of abuse, snorting Vicodin is extremely dangerous. One of the ingredients in Vicodin is acetaminophen, which increases the dangers of snorting Vicodin. Overdose on acetaminophen (which can also cause liver damage or liver failure) is a real reality that can be fatal. The added acetaminophen has its own side effects and can actually speed up dangerous reactions happening in the body. And because of how quick Vicodin works on the body, it can be difficult to gauge the onset of overdose and your ability to recover from it. Signs of Vicodin overdose can include:

  • bluish skin
  • clammy skin
  • dizziness
  • drowsiness
  • loss of consciousness
  • respiratory arrest
  • seizures
  • shallow labored breathing
  • sweating
  • vomiting

Is snorting Vicodin effective?

Yes, snorting Vicodin is effective. When you take Vicodin orally you have to process Vicodin through the digestive system. This process does take longer for Vicodin to provide pain relief in the body. Snorting Vicodin is effective mainly because hydrocodonedoesn’t have to go through a more lengthy digestive process. Vicodin goes straight to the brain via the nasal cavities. Vicodin is not only absorbed into the blood stream, hydrocodone is carried to the brain. But just because Vicodin only takes a few minutes to work when snorted, this doesn’t mean that you should start snorting hydrocodone. Reasons you shouldn’t snort hydrocodone include:

  1. Analgesic effect quickly wears off
  2. Damage to nasal and sinus cavities
  3. Damage to the liver/potential liver failure
  4. Increased risk of addiction
  5. Increased development of dependency
  6. Risk of overdose

Can you snort Vicodin?

It is never recommended that you snort Vicodin, nor will a doctor ever prescribe you hydrocodone or Vicodin if s/he know that you snort Vicodin. Ultimately, the decision is yours. You can snort Vicodin… but do you want to run the risks and dangers that snorting Vicodin may cause on your body? Yes, snorting Vicodin acts quicker on the body relieving the pain faster. But, you also run the risk of overdose, liver failure, and damaging nasal passages.

Snorting Vicodin is more a behavior addicts engage in as they need to quickly get high. If this is you, you may want to address abuse of Vicodin and explore the reasons you feel the need to snort Vicodin rather than take it as prescribed.

When you snort Vicodin question

Do you still have questions concerning snorted hydrocodone or Vicodin? Ask us any questions you have and we will respond without judgment. Plus, we try get back to you personally and promptly.

Reference Sources: Medline Plus: hydrocodone and acetaminophen overdose
Drug abuse: National Drug Facts Week
Daily Med: Vicodin

Leave a Reply

2 Responses to “What happens when you snort Vicodin ?
michele detty
7:39 pm May 4th, 2014

I have a friend that is snorting about 10 vicoden 10mg a day. I am really worried what are the dangers of them doing this many?

11:45 am May 12th, 2014

Hello Michele. Physical dependence or addiction can occur. If your friend has slowed built up tolerance, risk of overdose can occur when Vicodin is mixed with other central nervous system depressants. Additionally, abuse like this can result in long term damage to the internal organs and immune system.